If this is your first visit, be sure to check out the FAQ in HCMA Announcements. You may have to register before you can post: click the register link above to proceed. To start viewing messages, select the forum that you want to visit from the selection below. Your Participation in this message board is strictly voluntary. Information and comments on the message board do not necessarily reflect the feelings, opinions, or positions of the Hypertrophic Cardiomyopathy Association. At no time should participants to this board substitute information within for individual medical advice. The Hypertrophic Cardiomyopathy Association shall not be liable for any information provided herein. All participants in this board should conduct themselves in a professional and respectful manner. Failure to do so will result in suspension or termination. The moderators of the message board working with the HCMA will be responsible for notifying participants if they have violated the rules of conduct for the board. Moderators or HCMA staff may edit any post to ensure it conforms with the rules of the board or may delete it. This community is welcoming to all those with HCM we ask that you remember each user comes to the board with information and a point of view that may differ from that which you hold, respect is critical, please post respectfully. Thank you

Announcement

Collapse
No announcement yet.

Chest pains increasing---

Collapse

About the Author

Collapse

liona Find out more about liona
X
 
  • Filter
  • Time
  • Show
Clear All
new posts

  • Reenie
    replied
    You do have a lot on your mind lately. That may be contributing to the chest pains. I hope you will place a call to the doctor, though. It can't hurt. I hope you continue to feel better.

    Reenie

    Leave a comment:


  • Lisa Salberg
    replied
    I really need to ask you to contact your HCM doc. While the chest pain may have eased up for now it is obvious that something has changed. A simple adjustment of meds may help stop the problem in the future.

    PLEASE call your doctor - all of those who need you (mom, brother, boyfriend) need you healthy and feeling well!

    Lisa

    Leave a comment:


  • liona
    replied
    Well Folks,

    Thank you for all your concern. It is uncomfortable, but this level of chest pain isn't anything new to me and it is something I have lived with for most of my life. The past few days have been a little better, so I haven't called the Dr. Others around me have been having more severe medical problems this week. I have a 90 year old Mom to watch out for, a brother with dangerous arrythmias and a boyfriend who requires eye surgery!

    I guess it is more disappointing than anything, having had relative freedom from this for almost 2 years and then having it come back. At least you all have reassured me that there are some solutions if and when it worsens.

    I guess if I have lived with it for so long, it can't be all that dangerous or I'd be gone already! So don't worry too much about me-----;-]

    Leave a comment:


  • Toogoofy317
    replied
    The Duragesic patch is a narcotic pain killer. I have chest pains with most activites enough that I cannot tolerate. I also have problems with PO pills because of digestive problems. It takes 6-8 hours before it gets into my system. This was an absolute last resort. My pain also stems from microvascular disease along with HCM.

    Hope this helps,

    Mary S.

    Leave a comment:


  • Burton Borrok
    replied
    Sorry guys,
    The patch is Duragesic and I do not believe it is intended for heart pains. Rather it is used for structural problems like arthritis.

    Liona, I’m very sorry to hear that you have so much to deal with. I would strongly suggest talking to your doctors about it, find out what the problem is, and resolve it that way. Wish I had a magic pill – but then, don’t we all.

    Take care, and let us know what the doctor says.
    Burt

    Leave a comment:


  • mtlieb
    replied
    Hi Liona!

    I still get some mild chest pain from time to time, even after my myectomy, so i think it's just one more indication that there's just no 'cure' for HCM. I have heard of some other folks on the board (Mary and Burton come to mind) who are using a patch of some kind to deal with chest pain? Have you heard of this? I have to admit that i had not, but it sounds like something you might discuss with your doctor. Perhaps one of those that have used it will come along and shed some insight on this for us.

    I do hope you get this resolved quickly and get to feeling much better.

    Jim

    Leave a comment:


  • Ronnie
    replied
    Liona,
    Chest pains are something that should not be ignored, as there are multiple causes. When was your last Heart Cath? Maybe, they should take a look around to be sure everything is OK. If everything is OK (arteries etc) then there are long acting Nirates (I've had a Myectomy), Nitro pills & spray that can bring relief.
    I would pursue the angina & attempt to locate a cause.
    Good Luck

    Leave a comment:


  • shirleymahoney
    replied
    liona

    I know how you feel I don't have a gradient either nothing to speak of they say but i get chest pains also, more so when i'm tired or stressed, i hope you get some answers soon from Dr. Sherrid

    Shirley

    Leave a comment:


  • Reenie
    replied
    I hope you get some relief soon.

    Reenie

    Leave a comment:


  • liona
    replied
    Lisa,

    The chest pains didn't cease after the ablation. I still had them. However, they didn't extend up my front chest and into my throat, which is happening now.

    I had an echo last Sept. and everything was fine. I saw Dr. Sherrid last month and discussed the pains with him, but other issues were more important to me that day. He said there was no sign of my murmur. Also said that when the chest pains got worse, he'd do something about them.-----I'll spend this afternoon trying to get him on the phone.

    Leave a comment:


  • Lisa Salberg
    replied
    Caroline,

    Chest pain should NOT be happening simply post ablation. When was your last echo? Do you still have a gradient?

    Lisa

    Leave a comment:


  • liona
    replied
    Lisa,

    It seems to me rather natural that chest pains would be a problem for those of us who had ablations.

    As I understand it, that is. I believe that the continuous angina pains are the result of the thick tissue blocking all of the heart from getting as much oxygen as it should on a more or less continuous basis.

    I actually WANTED the mymectomy, since I felt that they could do more for me if they opened me up and could see the whole situation, but many other factors moved us to elect ablation. Therefore, the thickness of the tissue in the heart remains mostly undisturbed and angina pains return within a relatively short time.

    At least this is the way I have it figured out! Don't know if the scientists would agree with me. 8]

    Pam,

    I think the 55 in the morning is natural because our heartbeats would be at their lowest after a good night's rest. It never occurred to me that I shouldn't take meds-----I just feel that I shouldn't increase them!!I take the beta blocker soon after checking the pulse and BP.

    Had a better day yesterday, but a worse day today---OH WELL! so it goes!

    Caroline

    Leave a comment:


  • Pam Alexson
    replied
    Liona,

    Just an additional note. Sometimes the am pulse will be low and later on it rises. I have often found this to be strange and attributed it personally to needing to take my meds and getting myself moving and hydrated after the long night without fluids. It does sound like it should be the other way around and I should not take my beta ,but you know us HCMers often seem to walk to a stranger beat.

    Everyone is different and indeed if it causes your heart rate to go even lower then it is likely not a good thing for you. I hope the meditation works I think these alternative methods often can help us in many ways. Good luck to you.

    Pam

    Leave a comment:


  • Lisa Salberg
    replied
    Liona,
    I was just thinking of you! It is good to hear from you but sorry to hear that you are not feeling as well as you had been.

    This is a common issues with Alcohol ablation - it is unclear as to why this happens. Have you discussed this with your doctor?

    Lisa

    Leave a comment:


  • Reenie
    replied
    I certainly hope you get some answers soon.

    Reenie

    Leave a comment:

Today's Birthdays

Collapse

Working...
X